Posted by SLS on February 23, 2009, at 8:31:30
In reply to Re: Washout period from Nardil to Parnate?, posted by Larry Hoover on February 23, 2009, at 8:08:53
This is one of those instances where we perhaps don't know enough about these drugs to enable us to make decisions based on the theories we create.
There seem to be at least a handful of strokes reported when an abrupt switch is instituted.
For instance, when starting Parnate immediately on top of Nardil, neurons don't have any time to accomodate the stimulant metabolites of Parnate or the Parnate molecule itself. You have full MAO inhibition when these sympathomimetic substances are first applied. When Parnate is titrated in the absence of MAO inhibition, the neurons can accomodate to the stimulants before significant MAO inhibition even occurs. Stroke.
Nardil can be stimulating, too, upon dosing. I think there is something going on with Nardil besides MAO inhibition and GABA transferase inhibition. I think it may be a catecholamine releaser. If so, then the same scenario can occur with the switch from Parnate to Nardil as I described for Nardil to Parnate. Stroke.
I'm just saying...
Just did a Google search:
Good guess, if I must say so myself.
I find these scenarios to be at least plausible. They serve as an example to remind us that what we don't know can hurt us.